MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5625
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in (b)(6) reported the cutter did not move during surgery.It was replaced with another one and the surgery was completed.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5625 pouch from lot v8232 was returned.The expiration date on the label is 2018-04-08.The tip protector in place, as it should be.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.At start up, the inner needle did not move.After about 20 seconds, the inner needle popped into action and the cutter began cutting.The cutter had good clean cuts throughout the various cut rates and performed as intended.Due to evidence of dried solutions, it cannot be determined if the inner needle was stuck at the time of customer receipt or if it was stuck due to the dried solutions.

Brand Name
25 GA HIGH SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6636913
Report Number0001920664-2017-00219
Device Sequence Number10787049
Product Code HQC
UDI-Device Identifier20757770057928
UDI-Public(01)20757770057928(17)180408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/08/2018
Device Model NumberBL5625
Device Lot NumberV8232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1